MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HBSAG (HBSII); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HBSAG (HBSII); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This incident occurred outside the united states (us).The us customer notified siemens of discordant non-reactive (negative) atellica im hbsag (hbsii) results on a patient compared to a positive hepatitis b result obtained at a non-customer facility.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.Note: this mdr addresses the discordant result for sample id (b)(6) (tested (b)(6) 2024).The discordant results for sample id's (b)(6) are being reported in separate mdrs.
 
Event or Problem Description
The customer notified siemens of discordant non-reactive (negative) atellica im hbsag (hbsii) results on a patient compared to a positive hepatitis b result obtained at a non-customer facility ((b)(6) hospital).Initially, the patient resulted negative with atellica im hbsag (hbsii) lot 309 at the customer site on (b)(6) 2024.The customer was then made aware of the discordance when a non-customer facility ((b)(6) hospital) notified them that this patient had resulted as reactive for hepatitis b on (b)(6) 2024 (method unknown).After being notified, the customer tested the same patient with atellica im hbsag (hbsii) on (b)(6) 2024 and the results were negative.There are no allegations of adverse health consequences due to the event.
 
Additional Manufacturer Narrative
Siemens investigated a us customer report of discordant non-reactive (negative) atellica im hbsag (hbsii) results on a patient compared to a reactive (positive) hepatitis b results obtained at a non-customer facility.Follow up pcr testing was also confirmed reactive (positive).Per the atellica im hbsii instruction for use (ifu) (11200390_en rev.06, 2023-08), in the interpretation of results section, initial reactive patient samples should be repeated in duplicate."if 2 of the 3 results are nonreactive (negative), the sample is considered negative for hepatitis b surface antigen.If at least 2 of the 3 results are reactive (positive), the sample is repeatedly reactive (positive), and the presence of hepatitis b surface antigen should be confirmed with the atellica im hbsii conf assay, additional hbv marker assays, or another approved confirmatory method." the limitations section of the ifu states, "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation, and other findings." reagent issues were ruled out based on review of quality control (qc), which showed recovery within acceptable ranges and no issues were reported with other patient samples.Calibration data showed valid calibration for hbsii assay.A patient sample was sent to siemens for in-house testing.The testing for the patient sample with hbsii resulted as negative (<0.1/<0.1/<0.1 index), confirming the initial customer results.Based on the available information, this issue appears to be patient/sample specific because no other patient samples were reported as having the same issue.Based on calibration and qc data, there is no evidence of a device malfunction/product problem.No additional information about the patient was provided to determine the specific reason for the observed discordant result.The customer is operational, and the reported issue is resolved by routine troubleshooting.Siemens filed mdr 1219913-2024-00454 with the fda on 29-oct-2024.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.This mdr 1219913-2024-00454 supplemental 1 report addresses the discordant result for sample id (b)(6) (tested (b)(6) 2024).Mdr 1219913-2024-00455 supplemental 1 addresses the discordant result for sample id (b)(6) (tested (b)(6) 2024).Mdr 1219913-2024-00456 supplemental 1 addresses the discordant result for sample id (b)(6) (tested (b)(6) 2024).

Brand Name
ATELLICA IM HBSAG (HBSII)
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key20560050
Report Number1219913-2024-00454
Device Sequence Number11538968
Product Code LOM
UDI-Device Identifier00630414599274
UDI-Public(01)00630414599274(10)89829311(17)250321
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P110041-S004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model NumberN/A
Device Catalogue Number10995604
Device Lot Number89829311
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date03/26/2025
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown